Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 196, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 20, 2011, 2:47 PM CDT for Carter County, Ripley County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 2:47 PM CDT (19:47 UTC)
- Expired
- May 20, 2011, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Carter County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 175 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314
WUUS53 KPAH 201947
SVRPAH
MOC035-181-202030-
/O.NEW.KPAH.SV.W.0196.110520T1947Z-110520T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
247 PM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CARTER COUNTY IN SOUTHEAST MISSOURI...
RIPLEY COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 330 PM CDT.
* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES WEST OF GATEWOOD TO 19 MILES SOUTH OF GATEWOOD..AND
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
GATEWOOD...
HANDY...
DONIPHAN...
OXLY...
BUDAPEST...
NAYLOR...
HUNTER...
FAIRDEALING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER INDOORS. STAY TUNED
TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3680 9113 3682 9111 3682 9108 3691 9086
3681 9077 3681 9063 3669 9063 3668 9060
3660 9060 3659 9058 3650 9059 3648 9113
3659 9114
TIME...MOT...LOC 1947Z 243DEG 40KT 3664 9129 3631 9105
WIND...HAIL 60MPH 0.88IN
$$1 follow-up statement
996
WWUS53 KPAH 202009
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
309 PM CDT FRI MAY 20 2011
MOC035-181-202030-
/O.CON.KPAH.SV.W.0196.000000T0000Z-110520T2030Z/
CARTER MO-RIPLEY MO-
309 PM CDT FRI MAY 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR RIPLEY AND SOUTH CENTRAL CARTER COUNTIES IN SOUTHEAST MISSOURI...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF HANDY TO 13 MILES SOUTHEAST OF
GATEWOOD...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BRIAR...DONIPHAN...OXLY...HUNTER...
FAIRDEALING...BUDAPEST...NAYLOR AND GRANDIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND POWER
POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT OR
INTERIOR ROOM OR HALLWAY.
&&
LAT...LON 3680 9113 3682 9111 3682 9108 3691 9086
3681 9077 3681 9063 3669 9063 3668 9060
3660 9060 3659 9058 3650 9059 3648 9113
3659 9114
TIME...MOT...LOC 2009Z 239DEG 31KT 3675 9117 3642 9092
WIND...HAIL 60MPH 0.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:47 PM CDT, 0 minutes earlier.
Area forecast discussion, May 20, 2:47 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 247 PM CDT FRI MAY 20 2011 .DISCUSSION... TEMPS IN 80S/TDS IN L60S...LAPS SHOWING COMPUTED LI'S TO -2 TO -4 ACROSS SEMO. CURRENTLY BETTER ORGANIZED CONVECTION IS JUST UPSTREAM...BUT THIS SHOULD TRACK EASTWARD TONIGHT...INTRODUCING AND SPREADING POPS EASTWARD ACROSS THE FA. HIGH CHC POPS WILL GROW TO LIKELY POPS TOMORROW...AS UPPER RIDGE BREAKS DOWN AND PLAINS LOW CATAPULTS ENERGY THROUGH THE UPPER LEVEL SWLYS/OVERTOP PAH FA. THESE CHANCES PERHAPS LOOK BEST ALONG/NORTH OF THE OHIO RIVER...WHERE THE BEST ENERGY/MOISTURE LIFT NORTHEASTWARD ACROSS SOUTHERN ILLINOIS. THERE IS A SLGT RISK OF SVR SAT. SAT NIGHT WILL BE A RELATIVE LULL PERIOD...BEFORE MORE ENERGY LIFTS NEWARD OVERTOP AREA SUNDAY. AND BASICALLY THIS PATTERN OF OSCILLATING BETTER CHC TIME PERIODS FOLLOWED BY GENERAL LULLS WILL CONTINUE THRU MUCH OF NEXT WEEK. MORE SUMMER LIKE WARMTH WITH 80S AND 60S WILL LIKEWISE HOLD FOR MOST OF THE WEEK. BY THURSDAY...THE GFS AND THE ECMWF SWINGS UPPER LOW/TROF ACROSS THE TN VALLEY...EFFECTIVELY ENDING THE DAILY POPS. ACCOMPANYING THIS TRANSITION WILL ALSO BE AN AIR MASS CHANGE TO COOLER 70S/50S FOR THE END OF THE WEEK AND PERHAPS INTO EARLY NEXT WEEKEND. && .AVIATION... HIGH CLOUD SHIELD ADVANCING EASTWARD AHEAD OF THUNDERSTORM COMPLEX OVER SCNTRAL MISSOURI-NE ARKANSAS WILL CONTINUE TO OVERSPREAD THE REGION THIS AFTERNOON AND EVENING. THE OVERALL MOVEMENT OF THE COMPLEX IS MORE NORTH THAN EAST...WHICH MEANS IT WILL BE VERY SLOW TO REACH THE TAF SITES. THUNDER CHANCES WILL BEGIN TO INCREASE AFTER 06Z AT KCGI...AROUND 12Z AT KPAH...AND AT KEVV/KOWB AFTER 15Z SATURDAY. WHILE CIGS WILL GRADUALLY LOWER THROUGH THE PERIOD...SUSTAINED PERIODS OF MVFR OR IFR CONDITIONS ARE UNLIKELY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 20, 4:57 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 457 AM CDT FRI MAY 20 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 457 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI. .DAY ONE...TODAY AND TONIGHT WHILE THERE WILL BE A LIMITED CHANCE OF THUNDERSTORMS IN THE OZARK FOOTHILLS OF MISSOURI TODAY...THUNDERSTORM ACTIVITY WILL BECOME LIKELY TONIGHT OVER MOST OF SOUTHEASTERN MISSOURI AND A SMALL PART OF SOUTHWESTERN ILLINOIS. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION REGARDING AREA RIVER LEVELS AND FLOODING. FLOODED RIVERS ARE FORECAST TO CONTINUE A STEADY FALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS A WARM FRONT PASSES THROUGH THE QUAD STATE REGION FROM SOUTHWEST TO NORTHEAST SATURDAY...THUNDERSTORMS WILL BE COMMON OVER MOST OF THE REGION. THERE IS A SLIGHT RISK OF SOME THUNDERSTORMS REACHING SEVERE LIMITS ANYWHERE IN THE REGION...WITH DAMAGING WINDS THE PRIMARY CONCERN. LARGE HAIL AND LOCALLY HEAVY RAIN MAY OCCUR ALSO. AN ISOLATED TORNADO CANNOT BE RULED OUT IN THE VICINITY OF THE FRONT. ANOTHER FLAREUP IN SEVERE POTENTIAL MAY OCCUR SUNDAY...IF SCATTERED THUNDERSTORMS DEVELOP IN THE HEAT OF THE DAY. SCATTERED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE REST OF THE WEEKEND AND MOST OF NEXT WEEK. CONDITIONS MAY ALLOW SOME STORMS TO BECOME SEVERE AT TIMES NEXT WEEK. LOCALLY HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT MAY BE REQUESTED AT TIMES OVER THE NEXT SEVERAL DAYS.
In the hours before
Special weather statement, May 20, 2:34 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 234 PM CDT FRI MAY 20 2011 MOZ100-107>109-202030- WAYNE MO-CARTER MO-BUTLER MO-RIPLEY MO- 234 PM CDT FRI MAY 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR RIPLEY...BUTLER...CARTER AND SOUTHWESTERN WAYNE COUNTIES IN SOUTHEAST MISSOURI UNTIL 330 PM CDT... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH NICKEL SIZE HAIL...AND VERY STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES WEST OF GATEWOOD TO 29 MILES SOUTH OF GATEWOOD...MOVING NORTHEAST AT 45 MPH. THIS LINE OF STORMS WILL REACH SOUTHWEST RIPLEY COUNTY AROUND 3 PM...DONIPHAN AND VAN BUREN AROUND 315 PM...AND POPLAR BLUFF AROUND 330 PM. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.